Tako-Tsubo-like syndrome during anaphylactic reaction

Alessandra Vultaggio, Andrea Matucci, Stefano Del Pace, Ignazio Simonetti, Paola Parronchi, Oliviero Rossi, Enrico Maggi, Gianfranco Gensini, Sergio Romagnani

Research output: Contribution to journalArticlepeer-review

Abstract

Tako-Tsubo's syndrome (apical ballooning or broken heart syndrome) is a reversible left ventricular dysfunction due to apical asynergy that occurs typically after sudden emotional stress in a subject without coronary disease. It is characterized by acute onset of chest pain or dyspnoea or both and is associated with electrocardiographic changes such as ST segment elevation and/or T wave inversion. Myocardial biomarkers may be normal or slightly elevated. Anaphylaxis is a severe, life-threatening, generalized hypersensitivity reaction, most often starting with urticaria and/or angioedema, that may involve cardiovascular and respiratory systems. Cardiovascular symptoms, including hypotension, cardiac arrhythmia and chest pain, are presumably linked to cardiac mast cell mediator release. We describe the case of a young woman who experienced a profound reversible cardiomyopathy with typical features of Tako-Tsubo's syndrome during an anaphylactic reaction.

Original languageEnglish
Pages (from-to)209-211
Number of pages3
JournalEuropean Journal of Heart Failure
Volume9
Issue number2
DOIs
Publication statusPublished - Feb 2007

Keywords

  • Anaphylaxis
  • Heart failure
  • Tako-Tsubo's syndrome

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Tako-Tsubo-like syndrome during anaphylactic reaction'. Together they form a unique fingerprint.

Cite this